Kyoto Journal of Mathematics

A fractional calculus approach to rough integration

Yu Ito

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


On the basis of fractional calculus, we introduce an integral of controlled paths against β-Hölder rough paths with β(1/3,1/2]. The integral is defined by the Lebesgue integrals for fractional derivative operators, without using any argument based on discrete approximation. We show in this article that the integral is consistent with that obtained by the usual integration in rough path analysis, given by the limit of the compensated Riemann–Stieltjes sums.

Article information

Kyoto J. Math., Volume 59, Number 3 (2019), 553-573.

Received: 18 December 2016
Revised: 31 March 2017
Accepted: 6 April 2017
First available in Project Euclid: 17 May 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 26A42: Integrals of Riemann, Stieltjes and Lebesgue type [See also 28-XX]
Secondary: 26A33: Fractional derivatives and integrals

Stieltjes integral fractional derivative rough path


Ito, Yu. A fractional calculus approach to rough integration. Kyoto J. Math. 59 (2019), no. 3, 553--573. doi:10.1215/21562261-2019-0017.

Export citation


  • [1] P. K. Friz and M. Hairer, A Course on Rough Paths: With an Introduction to Regularity Structures, Universitext, Springer, Cham, 2014.
  • [2] P. K. Friz and N. B. Victoir, Multidimensional Stochastic Processes As Rough Paths: Theory and Applications, Cambridge Stud. Adv. Math. 120, Cambridge Univ. Press, Cambridge, 2010.
  • [3] M. Gubinelli, Controlling rough paths, J. Funct. Anal. 216 (2004), no. 1, 86–140.
  • [4] M. Gubinelli, Ramification of rough paths, J. Differential Equations 248 (2010), no. 4, 693–721.
  • [5] Y. Hu and D. Nualart, Rough path analysis via fractional calculus, Trans. Amer. Math. Soc. 361 (2009), no. 5, 2689–2718.
  • [6] Y. Ito, Integrals along rough paths via fractional calculus, Potential Anal. 42 (2015), no. 1, 155–174.
  • [7] Y. Ito, Extension theorem for rough paths via fractional calculus, J. Math. Soc. Japan 69 (2017), no. 3, 893–912.
  • [8] Y. Ito, Integration of controlled rough paths via fractional calculus, Forum Math. 29 (2017), no. 5, 1163–1175.
  • [9] Y. Ito, Rough path theory via fractional calculus, Ph.D. dissertation, Kyoto University, Kyoto, 2015.
  • [10] T. J. Lyons, Differential equations driven by rough signals, Rev. Mat. Iberoam. 14 (1998), no. 2, 215–310.
  • [11] T. J. Lyons, M. Caruana, and T. Lévy, Differential Equations Driven by Rough Paths, Lecture Notes in Math. 1908, Springer, Berlin, 2007.
  • [12] T. J. Lyons and Z. Qian, System Control and Rough Paths, Oxford Math. Monogr., Oxford Univ. Press, Oxford, 2002.
  • [13] S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, Yverdon, 1993.
  • [14] L. C. Young, An inequality of the Hölder type, connected with Stieltjes integration, Acta Math. 67 (1936), no. 1, 251–282.
  • [15] M. Zähle, Integration with respect to fractal functions and stochastic calculus, I, Probab. Theory Related Fields 111 (1998), no. 3, 333–374.